MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11636
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, upon completion of an angiogram, the hub separated from a flexor raabe guiding sheath upon removal of the device from the patient.Contralateral access was obtained in the left groin to target the right superficial femoral artery (sfa).The access site was not scarred, and the bifurcation was not steep or calcified.Per the reporter, ¿some¿ calcification was noted in the sfa.Another manufacturer¿s laser atherectomy device was used through the sheath, as well as an unspecified cook balloon and an unknown drug-coated balloon.Resistance was not encountered during insertion or removal of the sheath, nor upon insertion or removal of any device through the sheath.The dilator was not reinserted prior to removal of the sheath over an unknown wire guide.The sheath hub was used to pull the sheath from the patient, at which point the hub separated.The sheath shaft was removed endovascularly.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, upon completion of an angiogram, the hub separated from a flexor raabe guiding sheath upon removal of the device from the patient.Contralateral access was obtained in the left groin to target the right superficial femoral artery (sfa).The access site was not scarred, and the bifurcation was not steep or calcified.Per the reporter, ¿some¿ calcification was noted in the sfa.Another manufacturer¿s laser atherectomy device was used through the sheath, as well as an unspecified cook balloon and an unknown drug-coated balloon.Resistance was not encountered during insertion or removal of the sheath, nor upon insertion or removal of any device through the sheath.The dilator was not reinserted prior to removal of the sheath over an unknown wire guide.The sheath hub was used to pull the sheath from the patient, at which point the hub separated.The sheath shaft was removed endovascularly.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the sheath, with no sheath material remaining in the hub.A section of the sheath was compressed at approximately 1.5-centimeters from the flare.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional complaints for this lot number.The product ifu states "avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event, as the dilator was not reinserted prior to removal of the sheath, and the sheath hub was used to pull the sheath from the patient.The ifu states ¿avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21547806
Report Number1820334-2025-00229
Device Sequence Number17925538
Product Code DYB
UDI-Device Identifier00827002116368
UDI-Public(01)00827002116368(17)271125(10)16355554
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11636
Device Catalogue NumberKCFW-6.0-38-70-RB-RAABE
Device Lot Number16355554
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PHILIPS LASER ARTHERECTOMY.
Patient SexFemale